Well, it's a learning experience! I've had some run-ins with exercise recently. They warn you not to do too much exercise, because it stimulates the release of your old medications from your muscles. But "too much" is really a variable. I have learned that for me "too much" is pretty much anything.
I haven't been doing any exercise at all since the withdrawal started at the end of June. Dizziness is one of my big symptoms, so I just haven't been up to it. But a few days ago my mom talked me into going for a walk. After 5 minutes I had to turn back, so I was out for 10 minutes total. The next day my protracted withdrawal symptoms were absolutely terrible. But the day after that was really good.
So I decided to try a little yoga instead. Just a little stretching. Again, about 24 hours after the exercise the protracted withdrawal hit hardest. But not as bad as the first time.
I've learned a bit what works for me to reduce the symptoms. I have been predominantly relying on Total Amino Solutions (TAS), a blend of all the amino acids. I was taking 4 TAS every 3 hours while awake, and that seemed to be enough to prevent the migraines. When things got worse from my exercise I upped the dose to 6 TAS every 2 hours. Sometimes it would give me a bit of relief, sometimes not.
One thing that was surprisingly useful was to drink more water. I already drink 8 glasses a day, so I thought I was doing pretty well. But I found that by forcing myself to drink another 3 or 4 glasses, it really helped with the symptoms.
Truehope Support was surprised that such a short walk would give me symptoms. They did suggest that I take some TAS before and after the exercise. I will try this, because I think I will try the yoga again in a day or two. I am not sure how the extra TAS will help, though, because in both cases the worst of the symptoms hit 24 hours after the exercise. We'll see.
I suppose it's all a sign of progress, though, that I am interested in exercise at all. Maybe it would be wisest to just wait until the worst of the protracted withdrawal is over before I start exercising. If I was having depression or anxiety as a protracted withdrawal symptom I probably would wait. But while it can be very uncomfortable, it is just physical symptoms, so I think I can handle the increase from a little exercise. Of course, I was feeling very sorry for myself last night when the symptoms were at their worst. But it's better now.